MURAL - Maynooth University Research Archive Library



    On a Buffering Hypothesis in 802.11 Analytic Models


    Huang, K.D. and Duffy, Ken R. (2009) On a Buffering Hypothesis in 802.11 Analytic Models. IEEE Communications Letters, 13 (5). pp. 312-314. ISSN 1089-7798

    [img] Download (225kB)
    Official URL: http://ieeexplore.ieee.org/stamp/stamp.jsp?tp=&arn...


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    Using detailed statistical analysis of data taken from simulations and test-bed experiments, we have recently reported the inappropriateness of a queue-decoupling approximation that has been implicitly adopted by many distinct authors to incorporate queueing behavior in analytic models of finite load 802.11 networks. In the present paper we show that this flawed hypothesis leads to network throughput prediction errors in the presence of stations with asymmetric offered loads. We suggest that care should be taking in drawing deductions from models that adopt this hypothesis and that further modeling innovation is necessary.

    Item Type: Article
    Additional Information: Copyright Notice "©2009 IEEE. Reprinted from IEEE Communications Letters. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE." http://ieeexplore.ieee.org/stamp/stamp.jsp?tp=&arnumber=4939336&isnumber=4939326
    Keywords: WLAN; IEEE 802.11; Performance evaluation; Statistical analysis; Wireless LAN; 802.11 analytic models; Buffering hypothesis; Queue-decoupling approximation; Statistical analysis; Hamilton Institute.
    Academic Unit: Faculty of Science and Engineering > Computer Science
    Faculty of Science and Engineering > Research Institutes > Hamilton Institute
    Item ID: 1606
    Identification Number: https://doi.org/10.1109/LCOMM.2009.090176
    Depositing User: Hamilton Editor
    Date Deposited: 20 Oct 2009 15:48
    Journal or Publication Title: IEEE Communications Letters
    Publisher: IEEE
    Refereed: Yes
    URI:

    Repository Staff Only(login required)

    View Item Item control page

    Downloads

    Downloads per month over past year